Tropical Storm, La Salle
- When
- September 3, 8:00 PM CST
- Where
- La Salle forecast zone
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.677, -92.160 (the zone’s center; the record gives no point)
Tropical Storm Lee did not make landfall across the south central/southeast Louisiana coast until September 4th but the storms large wind field were felt well north of the center of circulation. Strong winds downed a tree in Jena, Louisiana and this tree fell on a house.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Tropical Storm Lee did not make landfall across the south central/southeast Louisiana coast until September 4th but the storms large wind field were felt well north of the center of circulation. Strong winds downed a tree in Jena, Louisiana and this tree fell on a house. There were no report of injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 3, 2:43 PM CST, 5 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT SAT SEP 3 2011
.DISCUSSION...
THE CENTER OF TS LEE REMAINS JUST OFF THE S CENTRAL LA COAST...AS
LEE CONTINUES TO DUMP LIGHT TO MODERATE RAINFALL ACROSS N LA. WV
IMAGERY CONTINUES TO SHOW A HEALTHY SUPPLY OF DRY AIR PUMPING
AROUND THE W/SW PERIPHERY OF THE LOW...AND HAS EVEN INFILTRATED
AROUND THE SE SIDE INTO THE CENTER.
LEE IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH THE OVERNIGHT
HOURS...AND BEGIN TO MAKE A SLOW PUSH TOWARD THE NW SUN/MON...AS
AN UPPER TROF AND ASSOCIATED COLD FRONT DIP SEWD. DUE TO THE THE
SLOW-MOVING NATURE OF THIS SYSTEM...RAINFALL TOTALS FOR ERN AND
SERN PORTIONS OF THE CWA COULD BE IN THE 3-6 INCH RANGE BEFORE THE
SYSTEM MOVES OUT LATE MON/EARLY TUE. DESPITE DROUGHT CONDITIONS
ACROSS NRN AND CENTRAL LA...SOME AT LEAST LOCALIZED FLASH
FLOODING WILL BE POSSIBLE. THE POTENTIAL EXISTS FOR EVEN HIGHER
RAINFALL TOTALS...AND MORE WIDESPREAD FLASH FLOODING...IF THE GFS
QPF SCENARIO PLAYS OUT. THAT SAID...A PRECAUTIONARY FLASH FLOOD
WATCH WILL GO INTO AFFECT WITH THE ISSUANCE OF THIS FCST PKG...AND
REMAIN THROUGH AT LEAST 00Z MON.
WITH RAIN FALLING ACROSS ALL OF N LA...DEEP E TX...AND EXTREME
SRN AR...TEMPS WILL STRUGGLE TO REACH THE MID 70S THROUGH THE
HOLIDAY WEEKEND. TEMPS AT SITES UNDER THE CDO WILL STRUGGLE AS
WELL.
AS LEE BEGINS TO MERGE WITH THE UPPER TROF ON MON...THE REGION
WILL BEGIN TO EXPERIENCE THE COLD SIDE OF A VERY AMPLIFIED UPPER
LOW/STRONG FRONTAL BOUNDARY. THIS WILL BRING A SIGNIFICANT PUSH OF
COOL DRY AIR FROM NW TO SE...AS LEE DEPARTS THE REGION EARLY TUE.
WITH THE REGION REMAINING IN N/NW FLOW ALOFT...MAX TEMPS ARE
EXPECTED TO REGISTER SOME 5-10 DEGREES BELOW SEASONAL NORMALS
THROUGH MOST OF THE UPCOMING WEEK. MIN TEMPS ARE EXPECTED TO RUN
10-12 DEGREES BELOW NORMAL. A VERY SLOW AND GRADUAL WARMING OF
TEMPS WILL COMMENCE TOWARD THE END OF THE WORK WEEK...BUT TEMPS
SHOULD STILL REMAIN BELOW NORMAL. /12/
&&
.AVIATION...
THE LEADING EDGE OF THE LARGE RAIN SHIELD CONTINUES TO MAKE GOOD
PROGRESS INTO NORTHWEST LOUISIANA...DEEP EAST TEXAS AND SOUTH
CENTRAL ARKANSAS THIS AFTERNOON. CEILINGS ARE DROPPING QUICKLY
ALONG THIS LEADING EDGE WITH POCKETS OF MVFR CEILINGS NOTED ACROSS
PORTIONS OF NORTHWEST LOUISIANA. GRADUALLY HAVE CEILINGS LOWERING TO
MVFR CONDITIONS AT SHV/MLU/LFK TERMINALS BY THIS EVENING INTO THE
OVERNIGHT HOURS WITH VFR CEILINGS NOTED ELSEWHERE. SOME REDUCTIONS
IN VISIBILITY WILL BE POSSIBLE WHERE THESE TROPICAL SHOWERS BECOME
MORE MODERATE IN INTENSITY THROUGHOUT THE NIGHT ACROSS N LA AND DEEP
EAST TEXAS. CONTINUED WITH MVFR/LOW VFR CEILINGS THROUGH MUCH OF THE
MORNING ACROSS DEEP EAST TEXAS AND NW LA TERMINALS.
HAVE KEPT SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS ACROSS MOST
TERMINALS THROUGHOUT THE NIGHT AT ALL TERMINAL LOCATIONS EXCEPT
GGG/TYR TERMINALS. WINDS WILL CONTINUE TO INCREASE FROM THE NORTH
AND NORTHEAST DURING THE DAY SUNDAY AND FOR NOW PREVAILED RAIN
ACROSS MLU TERMINAL AND VCSH ELSEWHERE. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 89 66 83 56 / 40 50 30 10 10
MLU 70 82 69 80 58 / 80 90 70 50 10
DEQ 69 90 58 81 53 / 20 20 20 10 10
TXK 70 90 62 82 55 / 30 30 20 10 10
ELD 70 85 64 81 55 / 60 60 40 20 10
TYR 72 95 63 84 58 / 10 20 20 10 10
GGG 72 93 64 84 57 / 30 20 20 10 10
LFK 72 91 65 85 57 / 40 40 30 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: LAZ013-014-018>022.
OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ151>153-165>167.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153.
&&
12/13HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT SAT SEP 3 2011 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 136>138-149-150-041200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- 1145 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL APPROACH THE REGION LATE SUNDAY...AND MAY BRING SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LAZ001>006-010>014-017>022-TXZ151>153-165>167-041200- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM LEE WILL CONTINUE TO DUMP LIGHT TO MODERATE RAINFALL ACROSS NORTH LOUISIANA AND DEEP EAST TEXAS TODAY AND TONIGHT. IN ADDITION...SURFACE WINDS WILL BE GUSTY AT TIMES ESPECIALLY IN THE RAIN AREAS. OVERALL SPEEDS WILL BE IN THE 20 TO 30 MPH RANGE AT THEIR STRONGEST. MINOR FLOODING MAY BECOME AN ISSUE OVERNIGHT ACROSS PARTS OF NORTH CENTRAL LOUISIANA...IF THE RAIN CONTINUES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ONGOING EARLY ON SUNDAY...AND MAY CONTINUE THROUGH LABOR DAY...AS TROPICAL STORM LEE INTERACTS WITH AN APPROACHING COLD FRONT. LOCALLY HEAVY RAINFALL AND SOME MINOR FLOODING MAY BE POSSIBLE ACROSS PARTS OF NORTH LOUISIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
The national radar mosaic for the moment the first event began.
1 tropical storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, September 2011The 2011 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338823.